3 doctors weighed in:

Is it possible for tylenol (acetaminophen) to cause thrombocytopenia?

3 doctors weighed in
Dr. Barry Rosen
Surgery
1 doctor agrees

In brief: Yes

Acetominophen use may be associated with low platelet counts (thrombocytopenia) very rarely.
This is correlated with very high doses, similar to what may effect liver function.

In brief: Yes

Acetominophen use may be associated with low platelet counts (thrombocytopenia) very rarely.
This is correlated with very high doses, similar to what may effect liver function.
Dr. Barry Rosen
Dr. Barry Rosen
Thank
Dr. Steven Ajluni
Internal Medicine - Cardiology

In brief: Unlikely

Tylenol (acetaminophen) typically should not affect platelet levels or platelet function.
A few case reports have been described but no causal relationship has been defined and no incidence has been commented on. Thre is no change in bleeding risk or bleeding time measurement on tylenol (acetaminophen).

In brief: Unlikely

Tylenol (acetaminophen) typically should not affect platelet levels or platelet function.
A few case reports have been described but no causal relationship has been defined and no incidence has been commented on. Thre is no change in bleeding risk or bleeding time measurement on tylenol (acetaminophen).
Dr. Steven Ajluni
Dr. Steven Ajluni
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors